Among their beneficial effects, non-steroidal anti-inflammatory drugs may also exert several side effects which depend on the dosage and the type of these medications. The most frequent gastrointestinal side effects usually develop shortly after the beginning of their administration, but others such as cardiovascular interactions (which are present much less frequently than gastrointestinal side effects) can also occur after the beginning of drug administration without a latency period. For a long-term treatment, non-steroidal anti-inflammatory drugs are most frequently used in the elderly population where patients typically have high cardiovascular risk and take other medicines, e.g. low dose acetylsalicylic acid that can interact with non-steroidal anti-inflammatory drugs; in this aspect diclofenac may cause less side effects. In this review, the authors briefly review cardiovascular side effects of non-steroidal anti-inflammatory drugs, the processes which potentially influence them, therapeutic consequences and their interaction with acetylsalicylic acid.
|Translated title of the contribution||Cardiovascular side effects of non-steroidal anti-infl ammatory drugs in the light of recent recommendations|
|Number of pages||5|
|Publication status||Published - Mar 1 2015|
ASJC Scopus subject areas